Alert archive / Mississippi / River Flood Warnings in 2016
River Flood Warning 79, NWS Memphis, TN
NWS Memphis, TN issued this river flood warning at Apr 15, 2016, 10:52 AM CDT for Quitman County, Mississippi. It took effect at Apr 15, 2016, 11:30 PM CDT. It was in force for 62 hr.
The area
The outline as issued.
The facts
- Issued
- Apr 15, 2016, 10:52 AM CDT (15:52 UTC)
- In effect from
- Apr 15, 2016, 11:30 PM CDT
- Expired
- Apr 18, 2016, 1:00 PM CDT
- In force
- 62 hr
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- Minor
County Quitman County, MS
The radar
The Memphis radar (KNQA), 112 km from the middle of the area, began a volume at 15:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Coldwater River at Marks (MKSM6).
- Action stage
- 35 ft
- Minor stage
- 39 ft
- Moderate stage
- 41 ft
- Major stage
- 43 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07275950, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
719
WGUS44 KMEG 151552
FLWMEG
BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
1052 AM CDT FRI APR 15 2016
The National Weather Service has issued a Flood Warning for the
Coldwater River.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A followup Flood Statement will be issued later today or sooner if
conditions warrant.
For graphical river and flood information...please go to
www.weather.gov and click near Memphis on the map. Then select Rivers
and Lakes AHPS under current conditions.
Do not drive through flooded areas...turn around don't drown.
Stay tuned to your weather radio and your local news media for the
latest river information.
&&
MSC119-161552-
/O.NEW.KMEG.FL.W.0079.160416T0430Z-160418T1800Z/
/MKSM6.1.ER.160416T0430Z.160417T0600Z.160418T1200Z.NR/
1052 AM CDT FRI APR 15 2016
The National Weather Service in Memphis TN has issued a
* Flood Warning for
the Coldwater River at Marks
* from Friday April 15 until Monday April 18.
* At 10 AM Friday the stage was...37.8 feet.
* Minor flooding is forecast.
* Maximum forecast stage of 40.5 feet Sunday April 17.
* Flood stage is 39.0 feet.
* Forecast to rise above flood stage by Friday April 15 and continue
to rise to near 40.5 feet by Sunday April 17. The river will fall
below flood stage by Monday April 18.
At 41.0 feet, Widespread flooding of residential areas and farmland
is occurring in Northern Quitman county. Numerous secondary roads are
flooded.
&&
LAT...LON 3452 9042 3452 9013 3437 9007 3421 9010
3421 9046 3443 9045
$$1 follow-up statement
076
WGUS84 KMEG 160223
FLSMEG
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
923 PM CDT FRI APR 15 2016
The Flood Warning has been cancelled for the Coldwater River.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A followup Flood Statement will be issued when conditions
warrant.
For graphical river and flood information...please go to
www.weather.gov and click near Memphis on the map. Then select Rivers
and Lakes AHPS under current conditions.
Do not drive through flooded areas...turn around don't drown.
Stay tuned to your weather radio and your local news media for the
latest river information.
&&
MSC119-160253-
/O.CAN.KMEG.FL.W.0079.000000T0000Z-160418T1800Z/
/MKSM6.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
923 PM CDT FRI APR 15 2016
Forecast information for
Coldwater River at Marks
* At 9 PM Friday the stage was 38.1 feet.
* No flooding is currently forecast.
* Maximum forecast stage of 38.5 feet Sunday April 17.
* Flood stage is 39.0 feet.
* Forecast...The river will rise to near 38.5 feet Sunday April 17.
* At 39.0 feet...Low lying farm land is flooded in Northern Quitman
County
&&
LAT...LON 3452 9042 3452 9013 3437 9007 3421 9010
3421 9046 3443 9045
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this river flood warning went out at Apr 15, 10:00 AM CDT, 52 minutes earlier.
Area forecast discussion, Apr 15, 10:00 AM CDT, 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 1000 AM CDT FRI APR 15 2016 .UPDATE... AT 10 AM CDT AROUND THE REGION SHOWERS ARE ONGOING PRIMARILY ACROSS NORTH MISSISSIPPI AS AN UPPER LOW CURRENTLY RESIDES ALOFT OVER EASTERN ARKANSAS. TEMPERATURES HAVE ALREADY CLIMBED INTO THE UPPER 50S TO MID 60S...RISING QUICKER THAN ANTICIPATED AND AS SUCH HAVE INCREASED AFTERNOON HIGHS BY A DEGREE OR TWO. ESPECIALLY SINCE MODEL GUIDANCE UNDER PERFORMED ON HIGHS YESTERDAY. POPS ALSO REQUIRED ADJUSTMENTS UPWARD AT SOME LOCALES FOR BOTH THE REST OF THE MORNING AND THE AFTERNOON...WITH LOWER POPS AFTER NOON. THE UPPER LOW HAS BEEN DIFFICULT TO GET A HANDLE ON THE PAST FEW DAYS BUT FEEL LIKE SHOWER ACTIVITY WILL SLOWLY DIMINISH THROUGHOUT THE DAY AND COME TO AN END TOWARD SATURDAY MORNING AS THE FEATURE FINALLY CLEARS THE REGION TO THE EAST. TEMPERATURES WILL REACH THE UPPER 60S TO LOWER 70S TODAY WITH SFC WINDS FROM THE EAST SOUTHEAST GENERALLY AT 10 KTS OR LESS. ZDM && .PREV DISCUSSION... /ISSUED 329 AM CDT FRI APR 15 2016/ DISCUSSION... MODELS IN GENERAL AGREEMENT THAT THE UPPER LEVEL LOW WILL SLOWLY MOVE OUT OF THE AREA. ALONG WITH A REX BLOCK SETTING UP OUT WEST STALLING THE PATTERN UNTIL ABOUT MID-WEEK. AS FOR THE PRECIPITATION...NONE OF THE MODELS SEEM TO HAVE A GOOD HANDLE ON WHAT IS GOING ON. CURRENTLY THERE ARE SHOWERS ACROSS NORTHERN MISSISSIPPI AND SOME SCATTERED LIGHT SHOWERS OVER NORTHERN TENNESSEE. YET...THE GFS INDICATES THAT BOTH THESE AREAS SHOULD BE RECEIVING THE SAME ABOUT OF RAIN...THIS IS NOT GOING TO HAPPEN. MEANWHILE...THE ECMWF DOESN/T HAVE ANYTHING IN NORTHERN TENNESSEE. THE HRRR SEEMS TO HAVE THE BEST HANDLE ON THE CURRENT SITUATION. THE HRRR KEEPS THE SHOWERS IN NORTHERN MISSISSIPPI MOVING NORTH THROUGH ABOUT MID-DAY AND INTO SOUTHWEST TENNESSEE...YET ALL OTHER MODELS END THE PRECIPITATION. SO RAISED POPS THIS MORNING FOR NORTHERN MISSISSIPPI AND LEFT THE SLIGHT CHANCE POPS FOR REST OF THE MID- SOUTH. NOT COMPLETELY SURE WHAT WILL HAPPEN THIS AFTERNOON SO LEFT WHOLE AREA WITH SLIGHT CHANCE POPS. AS THE UPPER LOW IT WILL MOVE TO THE EAST BY TONIGHT AND DRY WEATHER SHOULD MOVE INTO THE MID-SOUTH, STARTING SATURDAY. YET THERE WILL STILL BE CLOUDS FROM THE UPPER LEVEL LOW ON SATURDAY. SKIES WILL CLEAR ON SUNDAY AS AN UPPER LEVEL RIDGE BUILDS OVER THE AREA. THE RIDGE DOESN/T MOVE MUCH IN THE BEGINNING PART OF THE WEEK...THIS IS IN PART TO A REX BLOCK /UPPER HIGH NORTH OF UPPER LOW/ SETTING UP OVER THE WESTERN US WHICH TYPICALLY STALLS THE UPPER LEVELS. SO IT LOOKS LIKE A DRY PATTERN AT LEAST FOR A SHORT TIME. THE UPPER LOW OVER THE ROCKIES MOVES EAST JUST ENOUGH THAT BY MONDAY NIGHT THE FAR WESTERN PORTIONS OF THE AREA MAY SEE SOME PRECIPITATION. THIS HOLDS THROUGH TILL WEDNESDAY. THE REX BLOCK FINALLY BREAKS DOWN IN THE MIDDLE OF THE WEEK AND THE UPPER LOW MOVES INTO THE GREAT PLAINS. AS LOW MOVES EAST THE MORE OF THE MID-SOUTH WILL HAVE A CHANCE FOR RAIN. BY WEDNESDAY...IT LOOKS LIKE WE CAN/T RULE OUT ANYWHERE IN THE MID-SOUTH FOR SOME PRECIPITATION AND THE CHANCE FOR RAIN WILL CONTINUE FOR THE REST OF THE FORECAST PERIOD. TEMPERATURES DURING THE FORECAST PERIOD WILL START OUT COOL TODAY...BECAUSE OF THE CLOUDS. HOWEVER...THE REST OF THE FORECAST TEMPERATURES SHOULD BE ABOUT NORMAL WITH HIGH TEMPERATURES IN THE 70S AND GETTING CLOSE TO 80. TLSJR && .AVIATION... 12Z TAF CYCLE LOW CLOUDS AND RAIN SHOWERS WILL PERSIST OVER MOST OF THE FORECAST AREA TODAY WITH PERIODS OF IFR OR MVFR CEILINGS. VFR CONDITIONS SHOULD RETURN THIS EVENING AS THE RAIN MOVES OUT OF THE REGION. WINDS WILL BE FROM THE SOUTHEAST AT 10 TO 15 KNOTS TODAY THEN DIMINISHING TO AROUND 5 KNOTS TONIGHT. ARS && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Apr 15, 3:33 AM CDT, 7 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 333 AM CDT FRI APR 15 2016 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-161045- ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY- COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR- DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD- HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE- LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION- PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN- RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON- TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA- 333 AM CDT FRI APR 15 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. TLSJR
In the hours before
Local storm report, Apr 15, 8:35 AM CDT, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
835 AM CDT FRI APR 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0729 AM FLASH FLOOD 3 W BATESVILLE 34.32N 89.99W
04/15/2016 PANOLA MS EMERGENCY MNGR
WATER COMPLETELY COVERING DUMMYLINE ROAD NEAR HIGHWAY 6.
A FEW HOUSES ARE SURROUNDED BY WATER AND UNABLE TO
EVACUATE.
&&
AJCThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 15, 6:52 AM CDT | Flash Flood Warning | MEG | Coahoma, Panola, Quitman, Tunica | 3 hr |
Nearby
River Flood Warnings in Mississippi, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.